Go Back   CurlTalk > Hair > Health-related hair issues

Reply
 
LinkBack Thread Tools Display Modes
Old 07-23-2007, 04:43 PM   #1
 
miztikk's Avatar
 
Join Date: Jun 2007
Posts: 19
Send a message via AIM to miztikk
Default accutane and hair loss?

I started accutane a while ago back in march, and i should be done by september (when i get to the last dosage, since the derm increases the amount each month.) recently i've noticed a LOT of shedding while in the shower, a whooole lot more than what i'm used to. naturally, this has freaked me out a lot. i am also on ortho try cyclen lo, which might have something to do with it after looking at some previous topics. seeing as i can't stop the accutane or get off the BC without worrying about massive breakouts, i wanted to know if there was anything else i could do? vitamins, anything?

thank you guys so much! i'm only 18, and it would suck to lose all my hair
__________________
3B, with some 3C in the center <3
... learning to love the curls ....


evercreme intensive shampoo/cleansing cream
redken real control intensive renewal mask
HE hello hydration conditioner/redken all soft conditioner
devacurl arcangel/chs curl keeper

miztikk is offline   Reply With Quote
Old 08-03-2007, 03:34 PM   #2
 
Amandacurls's Avatar
 
Join Date: Jul 2007
Posts: 5,509
Default Be careful

I took Accutane my sophomore year in college, and girl let me advise you to be super careful with it. Not only did I lose hair in big clumps, I also had really bad headaches with it, and when I told my dermotologist that he told me to get off of it directly. I found that Accutane made me worse before I ever got any better, did that happen to you? I would just say to really be good to your hair, since you're losing so much to begin with, maybe use an anti-breakage shampoo, or a thickening one. Just be careful and let your dermo know EVERY little symptom you have, just to make sure everything is good. And make sure you go for those monthly blood tests to check your liver profile and cholesterol. Good luck and I hope it all turns out well for you!
Amandacurls is offline   Reply With Quote
Old 08-13-2007, 11:46 AM   #3
 
SpunGold's Avatar
 
Join Date: Apr 2007
Posts: 454
Default

Hi Miztikk,

I also took Accutane and the same brand of birth control as you a couple of years ago. (Still on same birth control) I also experienced hair loss (my dermatologist assured me that it was a known side effect but chuckled a bit at my concern because my hair was so thick and assured me that I wouldn't lose enough for it to be noticeable to anyone but me.)

Sure enough, as soon as I came off Accutane, my hair started growing back in, and my shedding is back to normal now. It's a bit frightening to see that much hair coming out in the shower, but in my opinion it's worth it to have beautiful clear skin, and your hair will grow back.
__________________

Location: Frisco, TX

Fia type: 3a/F/ii Pics! Updated 04/22/10
CO Wash: Suave Coconut
Leave-in: Deva Heaven in Hair
Current Styler: Fuzzy Duck Gel
finally at waist length!
SpunGold is offline   Reply With Quote
Reply
Trending Topics[-]hide

Thread Tools
Display Modes



Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -6. The time now is 12:18 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright 2011 NaturallyCurly.com